I recently received the following question:
What happens if you take your P.M. insulin in the morning?
First of all, everyone (including me) has messed up now and then when giving (or forgetting!) their insulin shots, so please don’t blame yourself for what is a very human error.
What will happen to your blood sugar level obviously depends on several factors that your question didn’t address.
Anyone giving the wrong amount or type of insulin runs a risk of either high or low blood sugars, depending on the duration of effect and the amount of insulin given compared to the usual duration of effect and amount, and also upon meals and exercise.
With that in mind, if you realize you gave the wrong dose, the first thing to do is to realize your blood sugars may be wacky, so plan to check blood sugar levels more frequently during the next day or so, perhaps as often as every hour or two. And tell your family or friend what happened, and be sure t...
Recommendations Diarrhea has many causes, including: Antibiotics Consuming too much fruit or fruit juice Food sensitivity Illness Infection Diet: What the child eats or drinks may make diarrhea worse. Changing the diet may relieve some types of diarrhea. In most cases, you should continue feeding your baby or child as usual. Most children can keep up with the nutrients they lose through diarrhea if they increase the amount of food they take in. For babies, always continue breast-feeding or formula feeding. Many children develop mild and temporary lactose intolerance. Continuing dairy foods may make the diarrhea last longer, but it can also allow a faster return to a regular diet. Babies who eat solid foods may continue to do so as long as they can keep the food down. A full appetite is often the last behavior to return after an illness. Children should be allowed to take their time returning to their normal eating habits. No specific diet is recommended for diarrhea, but children usually tolerat...
I inject a basal insulin, and for me, the most difficult thing about using insulin is remembering to inject it. The problem is that I don't absolutely need the insulin. I'm type 2 , and if I don't take the insulin, I won't go into DKA (diabetic ketoacidosis). So not taking it isn't life-threatening. I'm taking it because I figure the lower the A1c, the better, and although mine wasn't terrible, it wasn't spectacular either. Also, I didn't want to wear out my beta cells. So I started using Lantus, and then switchend to Levemir when a continuous glucose monitor suggested that I was going low at night with the Lantus. The problem is that I keep forgetting to take it. Another problem is that I keep forgetting whether I've taken it or not. I'm easily distracted, and if I've just injected my insulin and I'm heading for the notebook where I write down that I've injected and the telephone rings, or even if I j...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.